Methotrexate sickness- is this normal?

Lollipop51
Lollipop51 Member Posts: 7

Hello everyone,

Our 15 year old son has JIA- he's been on Methotrexate injections since Jan 2020. It's helped a fair bit,but the sickness affects him badly,even with anti- emetics. He has the injection on a Sat eve and doesn't want to go out at all over the weekend and is off school every Monday due to the sickness. The team are aware+ he's now on Humira,with a view to reducing the Methotrexate to a tablet once a week when it's working.

Does anyone else have these issues with their child who is on Methotrexate? It is extremely tough for all the family.

Thanks,

Lorraine.

Comments

  • Kazza52
    Kazza52 Member Posts: 74

    Hi Lorraine,

    So sorry to hear about your Son and it is sad when he is so young too.

    I have been taking Methotrexate tablets since 2016 (I am 53) and I can relate to your Son's side effects. I too have the feeling of nausea about an hour after taking my medication on a Friday evening and this lasts until Sunday evening. I find that having a glass of lemonade settles my stomach perhaps this might help settle his tummy.

  • Teemac34
    Teemac34 Member Posts: 2

    My daughter has the same issue and has been on MTX six years. We have to write off a day a week. Consultant recommended three lots of ondansetron- the evening of the injection and the next morning and evening. Can’t say we’ve seen a huge difference as yet.

    Sorry to not be more positive or helpful but I just wanted you to know it was pretty normal.

  • Hi Sorry to hear your son is struggling with the sickness. My daughter 19 started on methotrexate in October last year initially she felt really sick but it has definitely improved to the point where she doesn’t notice it that much now. Sometimes she can get indigestion and we’ve found gaviscon / rennie or similar helps. Also she can get a headache so needs to keep well hydrated.